Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 7, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 27, 2018, 2:55 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2018, 2:55 PM EDT (18:55 UTC)
- Expired
- Apr 27, 2018, 3:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 83 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 3:07 PM EDT | TSTM WND GST 50 | 1 Wsw Deerfield Beach, FL | A THUNDERSTORM WIND GUST OF 51 MPH / 44 KNOTS WAS RECORDED BY THE WEATHERBUG MESONET SITE... DFBS1 ... LOCATED AT THE DEERFIELD BEACH FIRE RESCUE STATION102 MOC AT 307 PM EDT. |
| Apr 27, 3:16 PM EDT | TSTM WND GST 50 | 2 W Lighthouse Point, FL | A THUNDERSTORM WIND GUST OF 50 MPH / 43 KNOTS WAS RECORDED BY THE WEATHERBUG MESONET SITE...PBNBM... LOCATED AT NORTH BROWARD MEDICAL CENTER AT 316 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WUUS52 KMFL 271855
SVRMFL
FLC011-099-271930-
/O.NEW.KMFL.SV.W.0007.180427T1855Z-180427T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
255 PM EDT FRI APR 27 2018
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Broward County in southeastern Florida...
Southeastern Palm Beach County in southeastern Florida...
* Until 330 PM EDT.
* At 255 PM EDT, a severe thunderstorm was located over Coconut
Creek, or near Margate, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach and
Delray Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2623 8024 2637 8028 2651 8004 2624 7996
TIME...MOT...LOC 1855Z 253DEG 9KT 2628 8018
HAIL...1.00IN
WIND...60MPH
$$
671 follow-up statement
300
WWUS52 KMFL 271924
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
324 PM EDT FRI APR 27 2018
FLC011-099-271933-
/O.EXP.KMFL.SV.W.0007.000000T0000Z-180427T1930Z/
Broward FL-Palm Beach FL-
324 PM EDT FRI APR 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES WILL EXPIRE AT 330 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 2623 8024 2637 8028 2651 8004 2624 7996
TIME...MOT...LOC 1923Z 253DEG 9KT 2630 8011
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:23 PM EDT, 32 minutes earlier.
Area forecast discussion, Apr 27, 2:23 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Miami FL 223 PM EDT Fri Apr 27 2018 .AVIATION... Scattered showers and thunderstorms expected to continue developing east across South FL during the afternoon and persist into the evening before a weak cold front clears out the activity later overnight. A few storms could be strong. VFR should prevail except very brief MVFR possible in passing storms. Wind will be VRB with possible gusty winds due to any storms that approach the terminals. && .PREV DISCUSSION... /issued 1025 AM EDT Fri Apr 27 2018/ UPDATE... Based on morning sounding and short range models, there are no major changes to our thinking for the weather this afternoon into this evening. Southwest winds at low levels of the troposphere along with an east coast sea breeze are expected. The sea breeze is not expected to penetrate inland very far at all. PWATs will be increasing over South Florida today as the stationary boundary over FL Straits pushes north. Expect scattered thunderstorms to develop over the east coast metro areas of South Florida this afternoon. Some of these storms could be strong with gusty winds of 45-55 mph and small hail, especially during the late afternoon and early evening. 500 mb temps of minus 10.3C and DCAPE values expected to be near 1000 this afternoon support the chance for strong thunderstorms. Can't rule out the possibility of 1 or 2 storms becoming severe, more likely due to wind rather than hail. Tornado risk appears to be none to very low, but always need to watch sea breeze and boundary collisions. A weak cold front will pass through South Florida overnight, clearing out the weather for a dry Saturday. PREV DISCUSSION... /issued 748 AM EDT Fri Apr 27 2018/ AVIATION... Scattered showers and thunderstorms expected to develop over east coast areas of South FL during the afternoon and persist into the evening before a weak cold front clears out the activity later overnight. A few storms could be strong. VFR should prevail except very brief MVFR possible in passing storms. Wind directions for this afternoon are low confidence at all east coast TAF sites as to whether they will be SE or SW and will depend on whether the sea breeze pushes as far inland as the airports. Speeds shouldn't be much above 10 kt, except within any strong thunderstorms. By 28/0800Z, winds will be 300 at 5 to 7 kt with gradually clearing skies. PREV DISCUSSION... /issued 335 AM EDT Fri Apr 27 2018/ BEACH HAZARD STATEMENT COASTAL COLLIER COUNTY FOR RED TIDE CONDITIONS THIS WEEKEND... A FEW STRONG STORMS POSSIBLE EAST COAST AND ADJACENT COASTAL WATERS TODAY... DISCUSSION... TODAY AND TONIGHT... A stationary front over the Florida Straits will move slowly northward towards South Florida today, while a weak low pressure over the Southeastern United States moves northeast towards the Mid Atlantic States pushing a cold front into Central Florida. This will allow for southwest steering flow over South Florida today which in turn will bring in deeper moisture to the area from the south. There will also be an east coast sea breeze this afternoon, but the east coast sea breeze will remain over the east coast metro areas due to the southwest steering flow. Therefore, the focus of the showers and thunderstorms today will over the eastern areas and the Atlantic waters of South Florida. The western areas should only see some showers. A few of the thunderstorms could become strong late this afternoon into early this evening over the east coast and the Atlantic waters, as the mid levels of the atmosphere will be cooling a bit due to a mid to upper level trough moving through the southeastern United States. The primary impacts will be gusty winds, small hail, heavy rainfall, and frequent lighting strikes. There could also be a few waterspouts over the Atlantic waters too this afternoon into early this evening. THIS WEEKEND... The cold front to the north will be moving through South Florida late tonight and be over the Florida Straits this weekend. This will allow for high pressure to build over the Florida Peninsula this weekend bringing in drier weather to the area from the north. EXTENDED FORECAST... The high will then strengthen while moving east into the Western Atlantic waters early to middle part of next week. This will allow breezy to windy easterly winds to set up over South Florida while keeping the weather dry over the region. MARINE... The winds today will be light and variable over most of the waters today, except for the Gulf waters where they will become northwest at 5 to 10 knots by afternoon. The winds will then become northerly late tonight into Saturday with speeds increasing to 10 to 15 knots, except 15 to 20 knots over Palm Beach waters. The winds will then go to light and variable conditions on Sunday, before increasing again to at least breezy conditions from the east early next week. The seas will be less than 2 feet today through this weekend, before increasing to 4 to 6 feet in the Atlantic waters early next week. BEACH FORECAST... For coastal Collier County, there is the possibility of a Red Tide outbreak through Sunday evening. See the Beach Hazard Statement for more details. The threat of rip currents should remain low along both coasts of South Florida this weekend, before increasing along the east coast beaches of South Florida early to middle of next week. FIRE WEATHER... The relative humidities today will remain above the critical value, but will fall below the critical value each afternoon this weekend over the western interior areas. However, the 20 foot winds will remain below 15 mph this weekend over South Florida. Therefore, no fire weather headlines will be needed for South Florida this weekend. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 66 82 68 83 / 40 0 10 10 Fort Lauderdale 70 86 72 84 / 70 10 10 10 Miami 69 84 70 84 / 70 10 10 10 Naples 68 83 66 87 / 10 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Beach Hazards Statement through Sunday evening for FLZ069. AM...None. GM...None. && AVIATION...67/MT
Hazardous weather outlook, Apr 27, 3:48 AM EDT, 11 hours 7 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 348 AM EDT Fri Apr 27 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 272000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 348 AM EDT Fri Apr 27 2018 ...A Few East Coast Strong Storms Possible Today... ...Waterspouts Possible Over the Local Atlantic Waters... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will continue to lift north across the local Gulf and Atlantic waters early this morning. This activity is expected to spread inland through the morning hours, focusing along the east coast metro later this afternoon and evening. In addition to frequent lightning, a few strong thunderstorms are possible with gusty winds, small hail, and locally heavy rainfall. Waterspouts: Isolated waterspouts are possible on the Atlantic waters today. Wind: A few strong storms are possible today, mainly over the local Atlantic waters this morning and along the east coast metro later today as activity interacts with the east coast seabreeze. Wind gusts up to 50 mph will be possible with the strongest storms. Hail: A few of the strongest thunderstorms, mainly along the east coast metro and Atlantic adjacent waters, will be capable of producing small hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Strengthening high pressure to our north is expected to bring deteriorating marine conditions over the local Atlantic next week in addition to an increasing threat for rip currents along the east coast beaches. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:27 AM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 27, 2:39 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 19 min |
| Apr 27, 2:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 27, 3:44 PM EDT | Special Marine Warning | MFL | 31 min | |
| Apr 27, 3:48 PM EDT | Special Weather Statement | MFL | Martin | 42 min |
| Apr 27, 3:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Apr 27, 4:08 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 15 min |
| Apr 27, 4:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| Apr 27, 4:21 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Apr 27, 4:30 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 109 min |
| Apr 27, 4:32 PM EDT | Special Marine Warning | MFL | 43 min | |
| Apr 27, 5:27 PM EDT | Special Marine Warning | MFL | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.